MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA GLENOID RECONSTRUCTION SYSTEM; REVERSE SHOULDER SYSTEM GRS BASEPLATE - Ø24.5X20

MEDACTA INTERNATIONAL SA GLENOID RECONSTRUCTION SYSTEM; REVERSE SHOULDER SYSTEM GRS BASEPLATE - Ø24.5X20
Model Number 04.01.0300
Medical Device Problem Code Osseointegration Problem (3003)
Health Effect - Clinical Code Inadequate Osseointegration (2646)
Date of Event 10/30/2024
Type of Reportable Event Serious Injury
Event or Problem Description
Shoulder revision surgery on the right side performed on the (b)(6) 2024.Loosening of the glenoid components (bone of insufficient quality for a good hold of the grs baseplate despite the grab and the 4 screws.) primary surgery performed on the (b)(6) 2021.1st revision surgery performed on the (b)(6) 2024 for infection.Explantation of all primary components.Reimplantation of new reverse shoulder components + bone graft and with a long humeral stem.2nd revision surgery performed on the (b)(6) 2024 for luxation of glenosphere from baseplate.Explantation of the long humeral stem with the metaphysis and the liner, explantation of the glenosphere (to test the stability of the baseplate and the graft).Reimplantation of a new long humeral stem (cemented) with a new metaphysis and liner +6mm (155 degrees) and implantation of a new glenosphere (lateralized).3rd revision surgery performed (b)(6) 2024 for grs baseplate loosensing.Explantation of all components except the long humeral stem.Waiting for a new planning for a glenoid custom implant.
 
Additional Manufacturer Narrative
Batch review performed on (b)(6) 2024: 40 items manufactured and released on 27-jan-2022.Expiration date: 2027-01-10.No anomalies found related to the problem.To date, 27 items of the same lot have been sold with no similar reported event during the period of review.Clinical evaluation performed by medical affairs manager: revision 5 months after previous revision in a rsa due to loosening of the glenoid components.From the poor-quality image, the glenosphere appears dislocated.According to report, the bone is of insufficient quality for a good hold of the grs baseplate despite the grab and the 4 screws.This is also visible from the radiographic image.Since this is the 3rd revision performed (first infection, then loosening of the long humeral stem), the next step is to define a glenoid custom implant in order to develop an implant which stick to the weak bone.This is a very difficult case.Since the insufficient bone quality of the glenoid there is no reason to suspect a faulty device.Root cause: there is no indication that any potential issue with the device may have caused or contributed to the event, and the investigation does not indicate any potential manufacturing related issue.

Brand Name
GLENOID RECONSTRUCTION SYSTEM
Common Device Name
REVERSE SHOULDER SYSTEM GRS BASEPLATE - Ø24.5X20
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
Manufacturer (Section G)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ   6874
Manufacturer Contact
marco giannessi
strada regina
castel san pietro, switzerland 6874
SZ   6874
MDR Report Key20746067
Report Number3005180920-2024-00964
Device Sequence Number15642285
Product Code PHX
UDI-Device Identifier07630345710291
UDI-Public07630345710291
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K213459
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 11/21/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number04.01.0300
Device Lot Number2106799
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/30/2024
Initial Report FDA Received Date11/21/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/27/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age76 YR
Patient SexMale